Pennsylvania, 2002

Hail in Pennsylvania, May 26, 2002

May 26, 2002 · NWS CTP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 2:30 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, May 26, 2:30 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
330 PM EDT SUN MAY 26 2002

WILL KEEP THIS SHORT AS SVR TSTORM WATCH CONTINUES IN SOUTHEAST
COUNTIES.  SHOWERS/TSTORMS FIRING ALONG THE RIDGES IN SC MOUNTAINS
AND DRIFTING EAST.  THESE CELLS GROWING RAPIDLY BEFORE WEAKENING AS
THEY MOVE INTO SLIGHTLY MORE STABLE AIR TO THE EAST.  THESE STORMS
WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND WILL EVOLVE INTO
A BROKEN LINE AS THEY MOVE EAST BEFORE DISSIPATING AROUND SUNSET.

MAIN FOCUS FOR THE NEXT FEW DAYS WILL BE A STATIONARY BOUNDARY
STRUNG OUT ACROSS THE SOUTHERN PORTION OF THE CWA.  DYNAMICS NOT
OVERLY IMPRESSIVE...BUT A SERIES OF WEAK WAVES WILL MOVE ALONG THE
FRONT THROUGH TUE BRINGING DAILY CHANCES FOR HIT AND MISS SHOWERS TO
THE SOUTH.  THE NORTHERN MOUNTAINS LOOK DRY AS HIGH PRESSURE AND
SLIGHTLY DRIER AIR PERSIST.

WE/LL SEE A BREAK IN THE PRECIP AREAWIDE FOR MIDWEEK BEFORE CHANCE
OF SHOWERS RETURNS FOR THU/FRI.  THEN HIGH PRESSURE BUILDS IN FOR
THE WEEKEND BRINGING DRY AND COOLER CONDITIONS.

.CTP...SVR TSTORM WATCH UNTIL 8 PM FOR SOUTHEAST COUNTIES.

RXR

In the hours before

Special weather statement, May 26, 1:00 PM EST, 5 hours 25 minutes before
PAZ036-056>059-063>066-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT SUN MAY 26 2002

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE LOWER SUSQUEHANNA VALLEY. THE WATCH INCLUDES THE FOLLOWING
COUNTIES:

ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON...
PERRY...SCHUYLKILL...AND YORK.

SHOWERS AND THUNDERSTORMS HAVE FORMED IN THE AFTERNOON HEATING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS OVER 60 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS AND POSSIBLE WARNINGS.

DANGELO
Local storm report, May 26, 3:39 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
439 PM EDT SUN MAY 26 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    NEW OXFORD                PA   1.25 INCH HAIL
05/26/02   ADAMS

KF
Local storm report, May 26, 4:06 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
506 PM EDT SUN MAY 26 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    NEW OXFORD                PA   1.25 INCH HAIL
05/26/02   ADAMS

0500 PM    SHREWSBURY                PA   .75 INCH HAIL
05/26/02   YORK

KF
Local storm report, May 26, 4:25 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
525 PM EDT SUN MAY 26 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    NEW OXFORD                PA   1.25 INCH HAIL
05/26/02   ADAMS

0500 PM    SHREWSBURY                PA   .75 INCH HAIL
05/26/02   YORK

0500 PM    SEVEN VALLEYS             PA   2.00 INCH HAIL
05/26/02   YORK

KL/KF

The radar

The Sterling radar (KLWX), 113 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fulton

When
May 26, 6:25 PM EST
Where
Fulton County, Needmore
Measured
1.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.850, -78.167

Walnut sized hail was reported in Needmore.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292809.